question-icon

Should the last dose of Diflucan be taken after completing Monistat 3 dosage for yeast infection?

default
Posted on Tue, 20 Nov 2018
Question: Hi!! Last Monday at noon I took a leftover Diffuclan that I had because I was diagnosed with a yeast infection. The day before (Sunday) I tried Monistat 1. I went to the doctor on Weds and she gave me another prescription- 2 pills- of Diffuclan. I took one more on Thurs at noon. I still have a pretty intense yeast infection so I called yesterday to the doctor's office, just so I had a game plan in case something got worse over the weekend. They said to try Monistat again but avoid the Moniststat 1. They also said it was up to me, if the symptoms weren't better to take the last Diffuclan pill tomorrow (Sun). The nurse then called back and said another doctor said just do the Monistat and don't do the last pill. And if symptoms don't go away in a few days to go back to the doctor. What do you think I should do? I just took my first dose of Monistat 3?
doctor
Answered by Dr. Asmeet Kaur Sawhney (2 hours later)
Brief Answer:
Don't take Difuclan, continue with Monistat 3

Detailed Answer:

Hi,

Ideally, a single dose of Difuclan or Monistat 1 should have worked, but if the infection is severe, repeated doses are required which you have already taken.

These medicines give symptomatic relief in 7 days. You can continue with Monistat 3 but don't take Difuclan.

If your symptoms doesn't improve in another 2-3 days, consult the doctor again and go for certain tests like fasting blood sugar levels and routine urine examination as diabetes is associated with yeast infection in many individuals.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Asmeet Kaur Sawhney,
Dermatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (19 minutes later)
I don't believe I have diabetes. This yeast infection is a result of a medication I just took for a UTI. Thank you.
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Yes, could be due to medicines taken for UTI.

Detailed Answer:

Hello,

Yes, it could be due to medicines you have taken for UTI.

Hope I have answered your query.

Regards,
Dr. Asmeet Kaur Sawhney,
Dermatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5006 Questions

premium_optimized

The User accepted the expert's answer

Share on
Should the last dose of Diflucan be taken after completing Monistat 3 dosage for yeast infection?

Brief Answer: Don't take Difuclan, continue with Monistat 3 Detailed Answer: Hi, Ideally, a single dose of Difuclan or Monistat 1 should have worked, but if the infection is severe, repeated doses are required which you have already taken. These medicines give symptomatic relief in 7 days. You can continue with Monistat 3 but don't take Difuclan. If your symptoms doesn't improve in another 2-3 days, consult the doctor again and go for certain tests like fasting blood sugar levels and routine urine examination as diabetes is associated with yeast infection in many individuals. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Asmeet Kaur Sawhney, Dermatologist